Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google search - “finasteride symptoms”. Via link directly to this website.
What is your current age, height, weight?
23, 5’8", 160 lbs.
Do you excercise regularly? If so, what type of excercise?
What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
A lot of carbs, a few vegetables, some meat. Not vegetarian, raw, or organic.
Why did you take Finasteride (hair loss, BPH, other)?
For how long did you take Finasteride (weeks/months/years)?
How old were you, and WHEN (date) did you start Finasteride?
21, started on January 1, 2016.
How old were you when you quit, and WHEN (date) did you quit?
23, quit on April 30, 2017.
How did you quit (cold turkey or taper off)?
What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
I think Proscar, but the box just says “Mint-Finasteride”, so it’s more likely generic.
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1/4mg every day.
How long into your use of Finasteride did you notice the onset of side effects?
Within a couple of days.
What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Frequent urination (this has gotten much worse), puffy nipples, mild brain fog, less feeling in penis, increased body fat %, and mild pain on right side of penis (early onset of Peyronie’s Disease?).
Put an X beside all that apply:
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
None so far.
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
I’ve taken several blood tests since stopping but I haven’t been given the results. I’ve only been told that “everything is normal.”
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
When I first took the drug at the start of January, 2016, I had a bowel movement within a week or so that was mostly bloody. This scared the crap out of me, as I had never experienced anything like that. There was also some pain I could feel around my prostate during that time. So, I quit the drug (will explain more below). I’m worried that this was permanent damage that my prostate had suffered, and is why I’m going through bad frequent urination right now.
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
So, as I said above, I started in the beginning of 2016, but quit within a week due to sides: testicular and penile pain, and a bloody bowel movement that scared me. But, I started again within a week to give it another chance, because at the time my hair loss was upsetting me a lot (I’m an anxious individual, so taking the drug put my mind to ease over losing hair). Same thing, side effects were still there: testicular and penile ache, although no bloody bowel movement, but some pain in the prostate during a bowel movement. So, I quit the drug yet again. However, being the stubborn person that I am, I said to myself that I would give it one last try, and if there were any sides at all, I would quit for good. But, I had only one minor side effect on my third try, so I took the drug until the end of April of 2017. The only mild side effect was slight ball ache, and this eventually went away.
To date, I’ve been off of the drug for about 10 months, and I have been having severe frequent urination. It’s gotten to the point where I have to get up 2-3 times in the night to go, whereas before I started the drug I never had to do this at all! During the day I’ll urinate (say 3-4 ounces), and then 20-30 minutes later have the urge to go again. Mind you I do keep myself hydrated. I drink about 80-90 ounces of water in a day (only water as well). But to me it seems like my bladder isn’t fully emptying or something. An enlarged prostate could definitely cause this, at least according to what I’ve read online. Plus, my prostate could be pushing on my bladder, giving me the feeling like I have to go.
So, as you maybe can tell I’m very worried and upset about all of this. I recently had a blood test and urine sample done, and they both came back normal (no infections). I wasn’t given the actual results of the blood test, however. I plan on seeing my doctor again, hopefully soon, and I hope to be referred to a urologist. The problem with all of this is that due to my age, medical professionals dismiss any notions of me having prostate issues, despite me telling them I was on finasteride. So, I guess I’ll have to push at them more, because I cannot function with this frequency of urination. I haven’t had a full, proper night’s rest in weeks. How can I possibly work at a job if I have to constantly use the bathroom?
Are there any others here who have had an enlarged prostate from this drug and/or frequent urination? I would really appreciate some input on this. Thank you for taking the time to read this if you did.